A comparative study of Adomian decomposition method and variational iteration method in solving damped Burgers' equation
DOI:
https://doi.org/10.55573/JISED.118764Keywords:
Adomian Decomposition, Burgers’ Equation, Variational Iteration MethodAbstract
Finding exact solutions to the nonlinear Burgers’ equation remains challenging because of the interaction between nonlinear convection and linear diffusion. The main objective of this study is to evaluate and compare the accuracy, convergence, and algebraic simplicity of the Adomian Decomposition Method (ADM) and the Variational Iteration Method (VIM) when applied to damped Burgers’ equations. Numerical computations are carried out in Maple up to the fifth iteration, while MATLAB is used to generate graphical plots for visual comparison. Results based on three different Gaussian-type initial profiles show that both ADM and VIM produce approximate solutions that closely agree to each other. Although both methods demonstrate comparable accuracy, VIM is computationally more efficient because it avoids the explicit construction of Adomian polynomials and has a shorter execution time using Maple.
Downloads
References
Abdou, M., & Soliman, A. (2005). Variational iteration method for solving burger’s and coupled burger’s equations. Journal of Computational and Applied Mathematics, 181(2), 245–251. https://doi.org 10.1016/j.cam.2004.11.032
Abreu, T., Gonçalves, R., & Basto, M. (2022). Adomian's Decomposition Series and Variational Iteration Method on Burger's Equation. IOSR Journal of Mathematics, 18(4), 23–32. doi: 10.9790/5728-1804022332
Abu-Qouffa, A. H., Elshegmani, Z. A., & Aoun, A. S. (2021). Solving the viscous Burger’s equation using three methods. Scientific Journal of Faculty of Education, Misurata University, 1(17), 300–313.
Akpan, I. P. (2015). Adomian decomposition approach to the solution of the burger’s equation.
American Journal of Computational Mathematics, 5(3), 329–335. doi:10.4236/ajcm.2015.53030
Alhendi, F. A., & Alderremy, A. A. (2016). Numerical solutions of three-dimensional coupled burgers’ equations by using some numerical methods. Journal of Applied Mathematics and Physics, 4(11), 2011–2030. doi:10.4236/jamp.2016.411201
Alwehebi, F., Hobiny, A., & Maturi, D. (2023). Variational iteration method for solving time fractional burgers equation using maple. Applied Mathematics, 14(5), 336–348. https://doi.org/10.4236/am.2023.145021
Amir, M., Awais, M., Ashraf, A., Ali, R., & Ali Shah, S. A. (2023). Analytical method for solving inviscid Burger’s equation. Punjab University Journal of Mathematics, 55(1), 13–25. https://doi.org/10.52280/pujm.2023.550102
Biazar, J., & Aminikhah, H. (2009). Exact and Numerical Solutions for non-linear Burger’s Equation by VIM. Mathematical and Computer Modelling, 49(7-8), 1394–1400. http://dx.doi.org/10.1016/j.mcm.2008.12.006.
Bonkile, M. P., Awasthi, A., Lakshmi, C., Mukundan, V., & Aswin, V. S. (2018). A systematic literature review of Burgers’ equation with recent advances. Pramana - J. Phys, 90(69), 1–21. https://doi.org/10.1007/s12043-018-1559-4
Hichem, D., & Kacem, B. (2021). Fractional Variational Iteration Method and Adomian’s Decomposition Method: Applications to Fractional Burgers Kuramoto KdV Equation via Hadamard Derivative. Communications in Mathematics and Applications, 12(2), 241–251. doi: 10.26713/cma.v12i2.1505
Kasumo, C. (2020). The Adomian Decomposition Method Solution of the Inviscid Burgers Equation. J. Math. Comput. Sci., 10(5), 1834–1850. https://doi.org/10.28919/jmcs/4743
Noor, M. A., & Mohyud-Din, S. T. (2008). Variational iteration method for solving higher-order nonlinear boundary value problems using He's polynomials. International Journal of Nonlinear Sciences and Numerical Simulation, 9(2), 141–156. https://doi.org/10.1515/IJNSNS.2008.9.2.141
Song, X., Gu, Q., & Wang, L. (2026). Application of the Fourier transform Adomian decomposition method for initial value problems". Engineering Computations, Vol. 43 No. 4 pp. 1594–1623. https://doi.org/10.1108/EC-02-2025-0190
Tuz, M. (2023). Solving the viscous Burger equation using the Hopf-Cole transform. Journal of New Results in Engineering and Natural Sciences, 2023(19), 1–9. https://dergipark.org.tr/en/pub/jrens/article/1193050
Yan, T. (2023). The numerical solutions for the nonhomogeneous Burgers’ equation with the generalized Hopf-Cole transformation. Networks & Heterogeneous Media, 18(1), 359–379. https://doi.org/10.3934/nhm.2023014










